Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 17, 2017, 1:56 PM CDT for Carroll County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 1:56 PM CDT (18:56 UTC)
- Expired
- Apr 17, 2017, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carroll County, TN
The radar
The Paducah radar (KPAH), 121 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155
WUUS54 KMEG 171856
SVRMEG
TNC017-171930-
/O.NEW.KMEG.SV.W.0124.170417T1856Z-170417T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
156 PM CDT MON APR 17 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Carroll County in western Tennessee...
* Until 230 PM CDT
* At 156 PM CDT, a severe thunderstorm was located near Atwood, or 9
miles west of Huntingdon, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Huntingdon, Bruceton, Atwood, Vale, Trezevant, Hollow Rock,
Clarksburg, McLemoresville, Howley, Hillard, Dollar, Leach, Tate,
Palmer Shelter, Buena Vista, Wingo, Westport, Jarrell, New Zion and
Hico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3590 8822 3586 8870 3603 8870 3607 8869
3606 8866 3608 8865 3614 8821
TIME...MOT...LOC 1856Z 256DEG 24KT 3600 8858
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
948
WWUS54 KMEG 171910
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
210 PM CDT MON APR 17 2017
TNC017-171930-
/O.CON.KMEG.SV.W.0124.000000T0000Z-170417T1930Z/
Carroll TN-
210 PM CDT MON APR 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CARROLL COUNTY...
At 210 PM CDT, a severe thunderstorm was located near Huntingdon,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Huntingdon, Bruceton, Atwood, Vale, Trezevant, Hollow Rock,
Clarksburg, McLemoresville, Howley, Hillard, Dollar, Leach, Tate,
Palmer Shelter, Buena Vista, Wingo, Westport, Jarrell, New Zion and
Hico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3590 8822 3586 8870 3603 8870 3607 8869
3606 8866 3608 8865 3614 8821
TIME...MOT...LOC 1910Z 256DEG 24KT 3602 8847
HAIL...1.00IN
WIND...60MPH
$$019
WWUS54 KMEG 171925
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
225 PM CDT MON APR 17 2017
TNC017-171935-
/O.EXP.KMEG.SV.W.0124.000000T0000Z-170417T1930Z/
Carroll TN-
225 PM CDT MON APR 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY WILL EXPIRE AT
230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3590 8822 3586 8870 3603 8870 3607 8869
3606 8866 3608 8865 3614 8821
TIME...MOT...LOC 1925Z 256DEG 24KT 3604 8837
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:19 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 17, 12:19 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1219 PM CDT Mon Apr 17 2017 .DISCUSSION... Updated for 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 1050 AM CDT Mon Apr 17 2017/ DISCUSSION... Remnants of MCS that developed over NE Oklahoma and NW Arkansas lat night is pushing into the Delta region this morning. Meanwhile a weak stationary front is draped across the area and deeper moisture associated with a weak mid level trough is moving into the region. Expect showers and thunderstorms to continue to develop across the Mid-South this afternoon. SBCAPES range from 1000-1500 j/kg east of the MS River and there is 30 kts of 0-6km shear north of I-40. A few strong storms are possible this afternoon mainly along and east of the MS River with gusty winds and small hail. SJM && .PREV DISCUSSION... /issued 349 AM CDT Mon Apr 17 2017/ Guidance continues to over-do rainfall coverage in the near term...next weekend is looking interesting. Showers and thunderstorms are moving into West Arkansas and will eventually make into the Midsouth but currently conditions are dry across the region. Temperatures are in the middle 60s. Skies are mostly cloudy with dew points in the low to middle 60s so temperatures are not likely to fall more than another degree or so before sunrise. There may be a few showers around for the morning commute...but the widespread rain and thunderstorms probably won't arrive until around 11 am or so in East Arkansas...and noon to 1 PM along the Mississippi River. We should finally get some rainfall across the Midsouth this afternoon after guidance has been teasing us for a day or so. Rainfall totals this afternoon and overnight of around one half of an inch are expected. Conditions do not look supportive of severe thunderstorms. We will remain under zonal flow through most of the work week. A weak cold front will sink into Northeast Arkansas and North Tennessee as a series of mid level disturbances shift across the same region. A couple of rounds of rain and thunderstorms are expected...one today and another Thursday...but neither look overly organized. Temperatures will remain above normal through Thursday...near to slightly below normal Friday. Weak ridging will take place Friday in response to a deepening trough over the Southern Plains. Guidance is in poor agreement with timing, but most models bring a fairly potent system across the Midsouth Saturday afternoon or Saturday night. Its still a long way out so confidence is low...but it has been featured in guidance for several runs now, so I will introduce strong to severe wording to the HWO. 30 && .AVIATION... 18Z TAFs Scattered showers and thunderstorms during the first half of the TAF cycle with conditions varying mostly between VFR and MVFR...though brief IFR VSBY in the heaviest downpours is possible. During the second half of the period...IFR stratus with patchy drizzle is favored. Can't rule out the potential for LIFR...but confidence is low at this time. Winds will be either light from the south or east as a weak cold front drops south. Winds may gust up to 20 to 25 kts in storms. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 17, 12:53 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1253 PM CDT Mon Apr 17 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-182000- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1253 PM CDT Mon Apr 17 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong storms with gusty winds, small hail and locally heavy rainfall are possible along and east of the Mississippi River this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms are possible Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Special weather statement, Apr 17, 11:37 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
1137 AM CDT MON APR 17 2017
TNZ019-171700-
Dyer TN-
1137 AM CDT MON APR 17 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL NOON CDT
FOR...
Northern Dyer County in western Tennessee...
At 1137 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Bradleytown, or
near Dyersburg, moving northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Dyer County should monitor this storm closely.
LAT...LON 3620 8917 3596 8940 3609 8962 3619 8951
3619 8949 3621 8948
TIME...MOT...LOC 1637Z 236DEG 20KT 3610 8944Special weather statement, Apr 17, 11:59 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
1159 AM CDT MON APR 17 2017
TNZ019-171745-
Dyer TN-
1159 AM CDT MON APR 17 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 PM CDT
FOR...
Eastern Dyer County in western Tennessee...
At 1159 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Dyersburg, moving
northeast at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Dyer County should monitor this storm closely.
LAT...LON 3621 8919 3620 8916 3603 8916 3602 8920
3601 8921 3600 8919 3597 8920 3592 8925
3611 8951 3621 8939
TIME...MOT...LOC 1659Z 233DEG 7KT 3609 8937Special weather statement, Apr 17, 12:33 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
1233 PM CDT MON APR 17 2017
MSZ001-007-008-010>012-171815-
Tunica MS-Coahoma MS-DeSoto MS-Panola MS-Tate MS-Quitman MS-
1233 PM CDT MON APR 17 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 PM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
Southeastern Coahoma County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Western Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Quitman County in northwestern Mississippi...
At 1233 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Arkabutla, or 8
miles southwest of Hernando, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tunica...southeastern Coahoma...DeSoto...
western Panola...Tate and Quitman Counties should monitor this storm
closely.
LAT...LON 3408 9062 3499 9012 3499 8972 3416 9011
3416 9014 3408 9015
TIME...MOT...LOC 1733Z 233DEG 18KT 3473 9009Special weather statement, Apr 17, 1:17 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
117 PM CDT MON APR 17 2017
MSZ007-008-011-012-171900-
Tunica MS-Panola MS-Tate MS-Quitman MS-
117 PM CDT MON APR 17 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Southeastern Tunica County in northwestern Mississippi...
Western Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Quitman County in northwestern Mississippi...
At 116 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Strayhorn, or 8
miles southwest of Senatobia, moving northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tunica...western Panola...Tate and Quitman
Counties should monitor this storm closely.
LAT...LON 3407 9041 3441 9039 3472 9011 3472 9006
3471 9003 3472 8998 3473 8972 3471 8972
3416 9009 3416 9014 3409 9014 3407 9015
TIME...MOT...LOC 1816Z 233DEG 24KT 3455 9011Special weather statement, Apr 17, 1:38 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
138 PM CDT MON APR 17 2017
TNZ053-090-171930-
Hardeman TN-Chester TN-
138 PM CDT MON APR 17 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Northeastern Hardeman County in western Tennessee...
Southwestern Chester County in western Tennessee...
At 138 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Bolivar, moving
east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Hardeman and southwestern Chester Counties
should monitor this storm closely.
LAT...LON 3537 8861 3536 8864 3534 8867 3530 8866
3531 8869 3526 8871 3525 8872 3525 8878
3513 8879 3513 8904 3543 8903 3543 8857
TIME...MOT...LOC 1838Z 275DEG 17KT 3534 8895Special weather statement, Apr 17, 1:42 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Memphis TN 142 PM CDT MON APR 17 2017 TNZ003-004-020-021-171930- Carroll TN-Weakley TN-Henry TN-Gibson TN- 142 PM CDT MON APR 17 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT FOR... Carroll County in western Tennessee... Southeastern Weakley County in western Tennessee... Western Henry County in western Tennessee... Southeastern Gibson County in western Tennessee... At 142 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Gleason, or 7 miles northwest of McKenzie, moving east at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in Carroll...southeastern Weakley...western Henry and southeastern Gibson Counties should monitor this storm closely. LAT...LON 3596 8822 3581 8887 3639 8870 3644 8821 TIME...MOT...LOC 1842Z 275DEG 17KT 3619 8864
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:37 AM CDT | Special Weather Statement | MEG | Dyer | 23 min |
| Apr 17, 11:59 AM CDT | Special Weather Statement | MEG | Dyer | 46 min |
| Apr 17, 12:00 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 27 min |
| Apr 17, 1:38 PM CDT | Special Weather Statement | MEG | Chester, Hardeman | 52 min |
| Apr 17, 1:42 PM CDT | Special Weather Statement | MEG | Carroll, Henry, Weakley | 48 min |
| Apr 17, 2:24 PM CDT | Special Weather Statement | MEG | Benton | 66 min |
| Apr 17, 3:01 PM CDT | Special Weather Statement | MEG | Hardeman, Hardin, McNairy | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.